Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes chest pain on right side while walking?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have sharp chest pain on my right side only when sitting or sleeping it goes away when I'm walking or exercising. Its been going on for about 3 weeks Aspirin etc. Doesn't seem to make a difference ?
Posted Tue, 18 Feb 2014 in General Health
Answered by Dr. Nsah Bernard 3 hours later
Brief Answer: Right chest pain could be due to one of numerous Detailed Answer: Hello, Thanks for posting your query, There are several causes of right-sided chest pain and usually if not properly diagnosed; treatment may prove difficult. The fact that the pain is on the right side, rules out the fact that it might be coming from the heart. Most chest pain may origin from your lungs + surrounding structures i.e muscles and digestive tract. The most common given your symptom (and its presentation) could be: - Pleuritis - Costochondritis - Rest of lung diseases will hardly be present given that you have not other symptoms - Gastroesophageal reflux diseases or acid reflux (GERD): Can often occur as an attack when sleeping. In this case, you will have to avoid taking aspirin or other NSAIDs that may aggravate the condition. Anti-acids will be very useful in this case - Peptic ulcers: same line as GERD - Gallbladder problems - Pancreatitis - Hiatial hernia etc One of these problem might be responsible for this kind of pain and so you will need to pay a visit to a doctor who can get you examined and provide you some specific treatment. I suggest you stop taking aspirin right away. Specific treatment will only depend on which specific diseases is responsible for the symptom. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor